Jump to content

Welbutrin


Guest
 Share

Recommended Posts

Yes, this was the first med that helped - and it did so rapidly, within hours.

I still take it from time to time, but only low amounts (75mg Wellbutrin SR in the morning). Anything higher helps visuals more but causes other problems.

I've heard rumor that norepinephrine is difficult on people with HPPD [ Please, feedback from members would be very much appreciated here. ]

But the dopamine increase has been very positive for me.

If you decide to try it, suggest you not get the XL version because you cannot safely cut the pill smaller. With SR, you can try half, quarter or whatever size. Mention this point to your doctor.

Has your doctor tried you on any meds yet? Is this the first one he suggested for you?

What are your major symptoms?

Link to comment
Share on other sites

  • 2 weeks later...

My major symptoms are depression and visuals are heavy floaters. In terms of dosage what other problems were you referring to? I haven't been on meds for 90% that I've had hero for 14 years but I'm reaching a breaking point as I have too much stress in my life and have to deal with this disorder.

Link to comment
Share on other sites

Symptoms that improved are: frames, poor contrast, depth perception, acuity, pain perception, anxiety, depression, color, tinnitis

Problems from higher dose: Migraine headaches, bad aggitation.

Don't use Wellbutrin much now. Using Sinemet (carbadopa/levodopa) instead. It doesn't have side effects for me. If I take a lot, vision is just too bright (not painful, just bright). Often wonder if either would be useful for people who say their vision got dim.

Floaters are there if the light is right, but I have to look ... just not a problem. Do you have contrast problems, difficulty in evening lighting and/or watching TV?

Link to comment
Share on other sites

No contrast problems; just floaters and trails and no nighttime vision issues other than my age which has decreased it (am 40).

Parkinsons meds are pretty risky aren't they?

Best,

Link to comment
Share on other sites

Well, all meds are risky. Parkinson meds have some curious problems such as a 3% chance of having compulsive gambling or sex issues. With Sinemet, long term (5+ years) use at high doses has a significant risk of causing another movement problem called dyskinesia (presence of involuntary movements).

Some dopamine increasing meds, such as Adderall, actually increase the risk of developing Parkinson’s disease. If you read the fine print of on serotonin meds such as Zoloft and you’ll see they can cause Parkinsonism.

With exception of one (for a couple years), I take unusually small doses of all meds. And cycle dopamine meds from higher to lower doses over about 4 months. For some reason this technique increases their effectiveness, even with appearent 'permament' improvement demonstrated when not using the med at all. Sort of using these meds as chemical exercisers like rehabilitation exercises. I suspect that, just as with hormones, when you increase a neurotransmitter, the body counter-reacts thus making it less effective.

It started doing this because of the desire to see how far things have progressed and to establish the lowest effective dose (something that minimizes side-effects, building tolerance, …). Also, as a precedent, this technique is important in mega-dosing supplements. Maintaining high doses of these can cause problems – sometimes even the ones they are supposed to treat.

I’ve noticed a general fear/concern about increasing dopamine. It seams there are all sorts of articles about dopamine as love potion, hallucinogen, and addictive. While dopamine circuits are responsible in addiction, they are simply recording a response to something else – sex, food, opioids, …

While everyone is unique, the only negative side effects I’ve experienced from carbidopa/levodopa is a slight thirst for a day or two, and darker urine (carbidopa) if I don’t drink enough water.

Wellbutrin isn’t a PD med, though the Parkinson’s community reports favorable improvements with it. It was developed as an antidepressant. I find its stimulating effect requires caution with regard to dosage. If the doc is recommending it – do you have some depression?

You mentioned having trails. A couple months ago a doctor told me that they are very much a dopamine issue.

Also, could you describe how your vision has decreased? Is it more than just Presbyopia?

Link to comment
Share on other sites

My night vision has decreased due to age or perhaps as a result if hppd. Not sure.

The drug has helped a lot but there are brief yet very noticeable spikes of DP/DR as well as brief spikes in floater/ Trails. I am not sure if it's a good idea to continue it's use on a prolonged basis.

Link to comment
Share on other sites

  • 1 month later...

I´m currently on 150 mg against my ADD. Since it´s a DA, it helps quite a bit against ADD symptoms. A person with ADD has ~60% lower dopamine levels, which means a DA "normalizes" the dysfunction partially.

For me, Wellbutrin has lowered my aggression and restlessness, and increased my control over my emotions, impulses and thoughts. The thoughts doesn´t run zigzag in my head anymore, they come one at a time now. I am a lot calmer and collected now, people have said that I speak better also. Before I spoke too fast, shifted subjects to often and stumbled on words.

My HPPD has not been affected neither up or down. DP/DR has neither increased or decreased. No side effects apart from some cotton mouth and the expected norepinephrine "creeps". Nothing noteworthy with other words.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.